Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 23, NWS Raleigh, NC

October 27, 2010Granville County, North Carolina

NWS Raleigh, NC issued this tornado warning at Oct 27, 2010, 4:20 PM EDT for Granville County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2010, 4:20 PM EDT (20:20 UTC)
Expired
Oct 27, 2010, 4:54 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Granville County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 2:06 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WFUS52 KRAH 272020
TORRAH
NCC077-272115-
/O.NEW.KRAH.TO.W.0023.101027T2020Z-101027T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 415 PM EDT...THE PUBLIC REPORTED A TORNADO 10 MILES WEST OF
  BEREA...OR 5 MILES SOUTHEAST OF ROXBORO...MOVING EAST AT 35 MPH.
  DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 58 MPH ARE ALSO LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BEREA...OAK HILL...
  OXFORD...STOVALL...

THE PERSON COUNTY SHERIFF REPORTED NUMEROUS TREES DOWN WITH A 
POSSIBLE TORNADO NEAR LEASBURG JUST BEFORE 4 PM. IN ADDITION...THE 
PUBLIC REPORTED A POSSIBLE TORNADO NEAR ROXBORO AROUND 415 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A VEHICLE...AS A LAST RESORT...EITHER PARK YOUR VEHICLE
AND STAY PUT LEAVING YOUR SEAT BELT ON...OR ABANDON YOUR VEHICLE AND
LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3652 7846 3650 7851 3647 7852 3626 7851
      3626 7881 3654 7880 3655 7846
TIME...MOT...LOC 2019Z 269DEG 32KT 3636 7886

$$

DJF
2 follow-up statements
256 
WWUS52 KRAH 272040
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
440 PM EDT WED OCT 27 2010

NCC077-272115-
/O.CON.KRAH.TO.W.0023.000000T0000Z-101027T2115Z/
GRANVILLE NC-
440 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHERN
GRANVILLE COUNTY...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR OAK HILL...OR 8 
MILES NORTHWEST OF OXFORD...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...KERR LAKE AND STOVALL.

LAW ENFORCEMENT AND MEDIA REPORTS INDICATED THAT A POSSIBLE TORNADO 
DAMAGED OR DESTROYED A HOME JUST SOUTHEAST OF ROXBORO JUST BEFORE 
415 PM. THIS SAME STORM WAS MOVING ACROSS NORTHERN GRANVILLE COUNTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT. COVER YOUR HEAD WITH YOUR HANDS TO PROTECT YOURSELF FROM FLYING
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3652 7846 3650 7851 3647 7852 3626 7851
      3626 7881 3654 7880 3655 7846
TIME...MOT...LOC 2039Z 269DEG 32KT 3638 7865

$$

DJF
714 
WWUS52 KRAH 272054
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT WED OCT 27 2010

NCC077-272104-
/O.CAN.KRAH.TO.W.0023.000000T0000Z-101027T2115Z/
GRANVILLE NC-
454 PM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR NORTHERN GRANVILLE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3652 7846 3650 7851 3647 7852 3626 7851
      3626 7881 3654 7880 3655 7846
TIME...MOT...LOC 2054Z 269DEG 32KT 3638 7848

$$

DJF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:12 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 27, 3:12 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT WED OCT 27 2010

.SYNOPSIS...
UNSEASONABLY WARM...HUMID...AND BREEZY CONDITIONS WILL CONTINUE
ACROSS THE REGION TONIGHT. A STRONG COLD FRONT WILL MOVE EAST
THROUGH THE AREA THURSDAY. MUCH COLDER AIR WILL OVERSPREAD THE
REGION THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM WEDNESDAY...

SURFACE FRONT REMAINS WELL TO THE W-NW OF THE FORECAST AREA...HAVING
MOVED LITTLE SINCE EARLY THIS MORNING. HEATING AS AIDED TO
DESTABILIZE NEAR SURFACE AIR MASS WITH SURFACE LIFTED INDICES IN THE
MODERATE RANGE (MINUS 3 TO MINUS 6) AND MLCAPE OF 1000-1500 J/KG.
PER SPC MESO ANALYSIS...KINEMATICS REMAIN IMPRESSIVE WITH BULK SHEAR
35-45 KTS AND 0-1KM SR HELICITY AROUND 200 M2/S2. THESE PARAMETERS
EXPECTED TO REMAIN CONSTANT THROUGH THE EVENING. EXPECT CONVECTIVE
COVERAGE TO INCREASE THIS EVENING INTO THE OVERNIGHT AS AN UPPER
LEVEL IMPULSE APPROACHES FROM THE WEST. THIS SYSTEM WILL HELP TO
SPIN UP A SURFACE WAVE ON THE FRONT IN NORTH GA LATE TONIGHT THEN
PROPAGATE TO THE NE ACROSS CENTRAL NC DURING THE LATE NIGHT HOURS
INTO THU MORNING. THE APPROACH OF THIS WEATHER SYSTEM WILL INCREASE
SHOWER AND T-STORM COVERAGE LATE TONIGHT INTO THE OVERNIGHT. CURRENT
INDICATIONS ARE THAT THE LEADING EDGE OF THE CONVECTION WILL REMAIN
OVER THE WESTERN PIEDMONT THROUGH MOST OF THE EVENING THEN PROGRESS
SLOWLY BUT STEADILY EAST OVERNIGHT INTO THU MORNING. EXPECT LEADING
EDGE OF CONVECTION TO REACH THE TRIANGLE AREA AROUND OR AFTER
MIDNIGHT...AND INTO THE SANDHILLS AND COASTAL PLAIN DURING THE
OVERNIGHT HOURS. WHILE THE BEST PARAMETERS TO SUPPORT SEVERE WEATHER
WILL BE LATE THIS AFTERNOON AND THIS EVENING...POTENTIAL FOR SEVERE
WEATHER TO OCCUR WELL INTO THE OVERNIGHT EXISTS DUE TO THE FAVORABLE
WIND PROFILE. THE DRAWBACK FOR SEVERE WEATHER IS THAT THE NEAR
SURFACE AIR MASS WILL GRADUALLY STABILIZE OVERNIGHT. THUS AS WE GET
PAST 10 PM-12 MIDNIGHT...EXPECT SEVERE STORMS TO BE LESS NUMEROUS
WITH SEVERE STORMS THOSE THAT HAVE CORES OF SUFFICIENT DEPTH TO
TRANSLATE STRONG WINDS TO THE SURFACE.

IT WILL REMAIN MILD OVERNIGHT SINCE SURFACE FRONT WILL NOT REACH THE
NW PIEDMONT UNTIL CLOSE TO DAYBREAK. MIN TEMPS MID 60S TO LOWER 70S
SE.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 305 PM WEDNESDAY...

BAND OF CONVECTION ASSOCIATED WITH THE SURFACE FRONT WILL LIE
ACROSS THE REGION...ENDING BY MID MORNING IN THE WEST. EXPECT
SURFACE FRONT TO EXIT THE COASTAL PLAIN COUNTIES AROUND MID
AFTERNOON. DUE TO SLOWER EXIT OF THE FRONT...WILL MAINTAIN LIKELY
POPS THROUGH THE MORNING HOURS ALONG AND EAST OF I-95 THEN DIMINISH
POPS IN THE AFTERNOON. 850MB TROUGH PROJECTED TO CROSS THE REGION
THU AFTERNOON. THE PASSAGE OF THIS FEATURE WILL INITIATE LOW LEVEL
COLD AIR ADVECTION AND ARRIVAL OF DRIER AIR. EXPECT SKIES TO GRADUAL
CLEAR FROM THE NW IN THE AFTERNOON....WITH THE CLEARING LINE
ANTICIPATED TO BE NEAR I-95 AROUND SUNSET.

CONSIDERABLE CLOUDINESS AND PERIODS OF SHOWERS WILL HOLD TEMPS DOWN
A BIT. HAVE LOWERED MAX TEMPS A FEW DEGREES FROM EARLIER
FORECAST...MAINLY IN THE EAST AND SOUTH.

COLD AIR ADVECTION THU NIGHT WILL KEEP THE BOUNDARY LAYER WELL
MIXED. STRENGTH OF COLD AIR ADVECTION SUGGEST MOS GUIDANCE TEMPS OF
MID40S NORTH TO AROUND 50 LOOK ON TARGET.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

FRIDAY THROUGH SATURDAY...NORTHWEST FLOW OCCURS ALOFT LATE IN
THE WORK WEEK AND FOR THE START OF THE WEEKEND. DRY AIR WILL BE IN
PLACE OVERALL...WITH PRECIPITABLE WATER VALUES OF A HALF-INCH OR
LESS. SUBSIDENCE WILL BE IN PLACE AS HIGH PRESSURE BUILDS IN. 925MB
WINDS ARE NEAR 30KT EARLY FRIDAY...AND WITH MIXING EXPECT SLIGHTLY
BREEZY CONDITIONS MID-MORNING FRIDAY INTO THE AFTERNOON BEFORE THE
GRADIENT SUBSIDES. WINDS SHOULD TURN FAIRLY LIGHT OVERNIGHT FRIDAY
AND CURRENTLY EXPECT AT LEAST PATCHY FROST IN MANY...NON-URBAN AREAS
MAINLY NORTHWEST OF A LINE FROM ABOUT WADESBORO TO ROCKY MOUNT EARLY
SATURDAY MORNING. IF OVERNIGHT LOWS FRIDAY NIGHT REMAIN AS
FORECAST...THERE IS A GOOD CHANCE THERE WILL BE A FROST ADVISORY
LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. WITH A FAST FLOW TO
OUR NORTH AND WITH GUIDANCE SUGGESTING A WEAK MID-LEVEL SHORTWAVE
PASSING JUST TO OUR NORTH ON SATURDAY...BOTH THE NAM AND GFS
INCREASE UPPER-LEVEL MOISTURE ESPECIALLY NEAR THE VIRGINIA BORDER
SATURDAY AFTERNOON. PARTICULARLY IN THE GRIDDED FORECAST...SHOW SKY
COVER BECOMING PARTLY CLOUDY FOR A TIME IN AREAS NORTH OF U.S. 64
SATURDAY AFTERNOON AND IN THE NORTHEAST SATURDAY EVENING AS THE WAVE
MOVES EAST. HIGH TEMPERATURES THAT SHOULD BE IN THE LOWER TO MID 60S
FRIDAY WARM TO THE MID TO UPPER 60S ON SATURDAY.

SATURDAY NIGHT THROUGH MONDAY...RIDGING ALOFT AND THE NORTHWEST FLOW
ARE DAMPENED BY A MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING
ACROSS THE CENTER OF CONUS. GUIDANCE STRENGTH AND TRACK DIFFER BUT
THE STRONG CONSENSUS IS FOR RIDGING ALOFT TO BE DAMPENED IN FAVOR OF
A FAST WESTERLY FLOW. SURFACE RIDGING OVER THE GULF SHOULD KEEP
CHANCES FOR PRECIPITATION LOW...DESPITE THE ECMWF BEING STRONGER
THAN THE GFS WITH THE STRENGTH OF THE MID-LEVEL WAVE AND CLOSER TO
CENTRAL NORTH CAROLINA IN ITS PASSAGE LATE IN THE WEEKEND. AHEAD OF
STRONGER RIDGING BUILDING SOUTHEAST FROM THE SOUTHERN CANADA AND THE
GREAT LAKES...A SECONDARY COLD FRONT SHOULD MOVE THROUGH CENTRAL
NORTH CAROLINA MONDAY...BUT THIS FRONT IS EXPECTED TO MOVE THROUGH
DRY COURTESY OF RIDGING CONTINUING OVER THE GULF. TEMPERATURES
SHOULD BE COOL AGAIN SATURDAY NIGHT WITH LOWS IN THE MID 30S TO NEAR
40...FOLLOWED BY HIGHS OF 70 TO 75 SUNDAY...AND FROM THE UPPER 60S
NEAR THE VIRGINIA BORDER MONDAY CLOSER TO THE FRONT...TO THE MID 70S
TOWARD THE SOUTH CAROLINA BORDER.

TUESDAY AND WEDNESDAY...WHILE THE TIMING AND STRENGTH DIFFER...
LONG-TERM MODEL CONSENSUS IS FOR A DIGGING UPPER TROUGH OVER THE
CENTER OF THE CONUS TOWARD THE GULF IN THIS TIME FRAME. THERE LIKELY
WILL BE MODIFICATIONS IN TIMING AND STRENGTH OVER TIME OUT THAT FAR
IN THE FORECAST...BUT THERE IS A STRONG CONSENSUS FOR INCREASING
SOUTHWEST FLOW ALOFT...AND INCREASING MOISTURE FROM THE ATLANTIC
AND/OR THE GULF WITH UPSLOPE LOW-LEVEL FLOW AND LIKELY INCREASING
ISENTROPIC LIFT BEHIND THE SURFACE FRONT. CHANCES FOR SHOWERS WILL
INCREASE TUESDAY INTO WEDNESDAY...AND DEPENDING ON THE EVOLUTION OF
THE SYSTEM IT IS POSSIBLE FOR A STRONG CONTRAST IN TEMPERATURES BY
WEDNESDAY NORTHWEST TO SOUTHEAST...WITH THE BEST CHANCE FOR THUNDER
ON WEDNESDAY ESPECIALLY IF THE SURFACE LOW COMING OUT OF THE GULF
COAST STATES IS AS VIGOROUS AS THE 00Z ECMWF FORECASTS. HIGHS COULD
BE THE COOLEST OF THE SEASON SO FAR WITH SOME GUIDANCE SUGGESTING
DAYTIME HIGHS NOT GETTING OUT OF THE 50S IN THE TRIAD...POSSIBLY AS
FAR EAST AS NEAR THE TRIANGLE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 100 PM WEDNESDAY...

BREEZY SLY WINDS WITH INFREQUENT GUSTS TO 30KTS WILL CONTINUE ACROSS
CENTRAL NC THROUGH THE REMAINDER OF THE AFTERNOON. A STRONG COLD
FRONT EXTENDING FROM WESTERN VA INTO NORTHERN GA WILL EDGE EAST
THIS AFTERNOON AND TONIGHT. LATEST MODEL GUIDANCE SUGGEST THAT THE
FRONT WILL NOT REACH THE TRIAD REGION UNTIL DAYBREAK...AND LIKELY
NOT CROSS RDU AND THE FAY VICINITIES UNTIL MID DAY OR EARLY
AFTERNOON THURSDAY. AIR MASS AHEAD OF THIS SYSTEM IS VERY MOIST
RESULTING IN CEILINGS IN THE MVFR/LOW END VFR RANGE. EXPECT LITTLE
CHANGE IN CEILINGS THROUGH EARLY EVENING. LATER TONIGHT...AFTER 9
PM...EXPECT CEILINGS TO LOWER TO AROUND 1000FT AS MOISTURE POOLS
AHEAD OF THE FRONT. WHILE ISOLATED TO SCATTERED SHOWERS AND T-STORMS
CAN BE EXPECTED DURING THE HEAT OF THE DAY THROUGH EARLY
EVENING...THE BULK OF THE CONVECTIVE ACTIVITY WILL HOLD OFF UNTIL
AFTER SUNSET (IN THE WEST)...AND PROBABLY NOT UNTIL MIDNIGHT OR
LATER IN THE EAST.  IT WILL REMAIN BREEZY OVERNIGHT WITH SURFACE
WINDS 10-15KTS. WINDS JUST ABOVE THE SURFACE AT 2000FT WILL BE
30-35KTS...NOT QUITE LLWS CRITERIA.

EXPECT A BAND OF CONVECTION TO BE OCCURRING OVER THE REGION THURSDAY
MORNING WITH ITS ASSOCIATED IFR/MVFR CONDITIONS....ENDING BY MID
MORNING IN THE WEST...AND AROUND MID DAY OR EARLY AFTERNOON AT RDU
AND FAY AS THE SURFACE FRONT MOVES EAST. W-NW FLOW BEHIND THE FRONT
WILL USHER DRIER COOLER AIR INTO THE REGION. THIS CHANGE IN AIR MASS
WILL AID TO DISSIPATE CLOUDINESS WITH CLEARING PROGRESSING WEST-TO
EAST ACROSS CENTRAL NC THU AFTERNOON INTO THU EVENING. THE ONSET OF
COLD AIR ADVECTION WILL ALLOW WINDS TO REMAIN STEADY THU NIGHT WITH
GUSTS AROUND 20 MPH PROBABLE.  VFR CONDITIONS EXPECTED FRI THROUGH
THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Oct 27, 4:04 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT WED OCT 27 2010

NCZ010-011-026>028-041>043-075>078-084>086-088-089-280930-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-
LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
404 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL EDGE SLOWLY
EAST ACROSS CENTRAL NORTH CAROLINA TONIGHT. A FEW STORMS MAY BE
SEVERE PRODUCING DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE SEVERE WEATHER THREAT WILL BE GREATEST
BETWEEN 9 PM AND 4 AM.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE
EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN
NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL
RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A
NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD
SAVE YOUR LIFE. I

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
INTO THE OVERNIGHT HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS
SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES
AND WARNINGS.

NCZ007>009-021>025-038>040-073-074-083-280930-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-ANSON-
404 PM EDT WED OCT 27 2010

...TORNADO WATCH 735 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE SLOWLY
EAST ACROSS THE WESTERN AND SOUTHERN PIEDMONT THIS EVENING AHEAD
OF A STRONG COLD FRONT. THE ATMOSPHERE IS CAPABLE OF SUPPORTING
SEVERE THUNDERSTORMS WITH THE PRIMARY SEVERE WEATHER THREATS
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. THE SEVERE
WEATHER THREAT WILL PERSIST THROUGH THE EVENING HOURS AND MAY
LINGER PAST MIDNIGHT.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES
ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS
IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK
LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION.
HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT
NIGHT COULD SAVE YOUR LIFE.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY
LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON AND THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER
AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER
WATCHES AND WARNINGS.

In the hours before

Special weather statement, Oct 27, 1:45 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT WED OCT 27 2010

NCZ021-271845-
FORSYTH-
145 PM EDT WED OCT 27 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 245
PM EDT...

AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF LEWISVILLE...OR ABOUT 12 MILES NORTH OF MOCKSVILLE...
MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
LEWISVILLE...PFAFFTOWN...AND RURAL HALL.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

WINDS OF THIS STRENGTH COULD BLOW ABOUT LIGHT OBJECTS LEFT
OUTDOORS...ALONG WITH SMALL BRANCHES AND TREE LIMBS. WHEN A
THUNDERSTORM MOVES NEARBY OR OVERHEAD...STAY INDOORS. STAY TUNED TO
THIS STATION FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3612 8048 3612 8045 3622 8045 3626 8046
      3626 8045 3626 8012 3614 8022 3599 8038
      3600 8042 3604 8047 3604 8050 3609 8052
TIME...MOT...LOC 1743Z 250DEG 29KT 3607 8060

DJF
Special weather statement, Oct 27, 3:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT WED OCT 27 2010

NCZ021-038-039-272030-
DAVIDSON-FORSYTH-RANDOLPH-
319 PM EDT WED OCT 27 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON...WESTERN
RANDOLPH AND FAR SOUTHERN FORSYTH COUNTIES THROUGH 430 PM EDT...

AT 319 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES WEST OF LEXINGTON...OR ABOUT 10 MILES SOUTHWEST OF
MOCKSVILLE...MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WELCOME...AND...
LEXINGTON...THOMASVILLE...TRINITY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3585 8039 3589 8041 3590 8037 3594 8037
      3599 8041 3610 8012 3596 8004 3592 8004
      3591 8001 3576 7991 3571 8040 3574 8046
      3577 8046 3578 8047 3583 8049
TIME...MOT...LOC 1919Z 256DEG 30KT 3579 8060

BLAES
Special weather statement, Oct 27, 3:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT WED OCT 27 2010

NCZ007-023-024-272015-
ALAMANCE-ORANGE-PERSON-
336 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTHERN ALAMANCE
AND ORANGE COUNTIES...AND INTO WESTERN PERSON COUNTY...THROUGH 415
PM EDT...

AT 334 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
NORTH OF UNION RIDGE...OR ABOUT OVER JERICHO...MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COMMUNITIES ALONG THE
NORTHERN BORDER OF ALAMANCE AND ORANGE COUNTIES...AS WELL AS AREAS
OF PERSON COUNTY WEST OF ROXBORO.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. SUCH
WINDS ARE CAPABLE OF BLOWING ABOUT LIGHT OBJECTS LEFT OUTDOORS. WHEN
DRIVING IN ANY HEAVY RAIN LATE THIS AFTERNOON...REDUCE SPEED. THE
VISIBILITY WILL BE POOR IN HEAVY RAIN...AND THERE WILL BE PONDING OF
WATER ON ROADS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3655 7891 3618 7898 3618 7953 3625 7953
      3624 7916 3653 7915 3655 7913
TIME...MOT...LOC 1934Z 248DEG 40KT 3635 7934

DJF
Special weather statement, Oct 27, 3:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT WED OCT 27 2010

NCZ021-022-038-039-272045-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
337 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON...FORSYTH...
WESTERN GUILFORD AND WESTERN RANDOLPH COUNTIES THROUGH 445 PM EDT...

AT 335 PM EDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
ACROSS WESTERN PORTIONS OF THE TRIAD. ONE STORM WAS LOCATED NEAR
WINSTON-SALEM AND ANOTHER WEST OF LEXINGTON...MOVING EAST AT 40 MPH.
HEAVY RAIN...STRONG WINDS AND REDUCED VISIBILITY WILL RESULT IN
DIFFICULT DRIVING CONDITIONS FOR THE EVENING COMMUTE.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEXINGTON...WELCOME...
THOMASVILLE...TRINITY...ARCHDALE...AND...HIGH POINT...JAMESTOWN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

&&

LAT...LON 3612 8048 3612 8045 3625 8045 3625 7983
      3570 7986 3571 8040 3574 8046 3577 8046
      3583 8049 3584 8040 3586 8039 3589 8041
      3590 8037 3596 8038 3606 8050
TIME...MOT...LOC 1935Z 256DEG 36KT 3584 8039

BLAES
Local storm report, Oct 27, 4:16 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FUNNEL CLOUD     1 E ROXBORO             36.40N 78.96W
10/27/2010                   PERSON             NC   TRAINED SPOTTER

            SPOTTER SEES FUNNEL CLOUD DUE EAST OF DOWNTOWN ROXBORO.

&&

SSHARP
Special weather statement, Oct 27, 4:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT WED OCT 27 2010

NCZ021-022-038-039-272115-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
417 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD...FAR NORTHEAST
DAVIDSON AND FAR EASTERN FORSYTH COUNTIES THROUGH 515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR INDICATED MULTIPLE STRONG
THUNDERSTORMS OVER HIGH POINT AND NEAR STOKESDALE...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JAMESTOWN...
GREENSBORO...AND...PLEASANT GARDEN...FOREST OAKS...MCLEANSVILLE...
GIBSONVILLE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

&&

LAT...LON 3624 7954 3590 7954 3584 8007 3614 8013
      3625 8001
TIME...MOT...LOC 2016Z 247DEG 27KT 3596 8001

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:32 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph73 min
Oct 26, 11:40 PM EDTTornado WarningRAHForsyth50 min
Oct 27, 12:21 AM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 1:05 AM EDTSpecial Weather StatementRAHGuilford25 min
Oct 27, 1:27 AM EDTSpecial Weather StatementRAHGuilford33 min
Oct 27, 2:34 AM EDTTornado WarningRAHForsyth26 min
Oct 27, 3:21 AM EDTFlash Flood WarningRAHForsyth3 hr
Oct 27, 1:45 PM EDTSpecial Weather StatementRAHForsyth60 min
Oct 27, 1:48 PM EDTSevere Thunderstorm WarningRAHForsyth57 min
Oct 27, 1:53 PM EDTTornado WarningRAHForsyth52 min
Oct 27, 2:17 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 2:27 PM EDTTornado WarningRAHGuilford63 min
Oct 27, 2:34 PM EDTFlash Flood WarningRAHForsyth4 hr
Oct 27, 2:44 PM EDTSevere Thunderstorm WarningRAHForsyth16 min
Oct 27, 3:19 PM EDTSpecial Weather StatementRAHDavidson71 min
Oct 27, 3:36 PM EDTSpecial Weather StatementRAHPerson39 min
Oct 27, 3:37 PM EDTSpecial Weather StatementRAHDavidson, Forsyth68 min
Oct 27, 3:52 PM EDTTornado WarningRAHPerson44 min
Oct 27, 4:17 PM EDTSpecial Weather StatementRAHGuilford58 min
Oct 27, 4:46 PM EDTSevere Thunderstorm WarningRAHVance27 min
Oct 27, 4:52 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford53 min
Oct 27, 5:10 PM EDTSpecial Weather StatementRAHWarren65 min
Oct 27, 5:15 PM EDTSevere Thunderstorm WarningRAHWarren36 min
Oct 27, 5:21 PM EDTAreal Flood AdvisoryRAHPerson2 hr
Oct 27, 5:29 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person42 min
Oct 27, 5:33 PM EDTTornado WarningRAHDurham, Orange, Person42 min
Oct 27, 6:00 PM EDTTornado WarningRAHGranville, Person, Vance60 min
Oct 27, 6:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Oct 27, 6:54 PM EDTTornado WarningRAHVance, Warren32 min
Oct 27, 7:28 PM EDTSpecial Weather StatementRAHForsyth62 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.